NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 4, 1:50 PM PST, 4 hours 10 minutes earlier.
Area forecast discussion, Aug 4, 1:50 PM PST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
250 PM PDT SAT AUG 4 2012
.SHORT TERM...TONIGHT THROUGH TUESDAY...AN UPPER LEVEL RIDGE WILL
CONTINUE TO STRENGTHEN OVER THE AREA FOR THE NEXT 24 HOURS WITH
MOSTLY CLEAR SKIES EXPECTED TONIGHT AND TOMORROW MORNING. THE AIR
MASS OVER THE AREA WILL CONTINUE TO WARM AND TEMPERATURES TONIGHT
WILL BE AROUND 5 DEGREES WARMER THAN LAST NIGHT WITH LOWS IN THE
UPPER 50S TO MID 60S WITH UPPER 40S AND 50S IN THE MOUNTAINS.
TOMORROW WILL SEE SOME MID AND HIGH CLOUDS MOVING IN FROM THE SOUTH
AS A DISTURBANCE APPROACHES THE AREA FROM NORTHERN CALIFORNIA. HIGHS
WILL RISE TO THE MID 90S TO LOWER 100S WITH MID 80S TO MID 90S IN
THE MOUNTAINS. MOISTURE STREAMING NORTH OUT OF NORTHERN CALIFORNIA
AND NEVADA WILL ARRIVE IN THE LATE AFTERNOON AND EVENING. THE
MOISTURE WILL MAINLY BE ABOVE 10,000 FEET BUT THERE WILL BE VERY
UNSTABLE CONDITIONS DUE TO THE HEAT. THE DISTURBANCE ITSELF WILL
PROVIDE ADDITIONAL LIFT AS IT MOVES THROUGH THE AREA AND EXPECT THAT
A CHANCE OF THUNDERSTORMS WILL PROGRESS NORTH FROM CENTRAL OREGON
AND THE OCHOCO-JOHN DAY HIGHLANDS IN THE LATE AFTERNOON AND EVENING
THEN SPREAD ACROSS THE AREA OVERNIGHT AND MONDAY MORNING. THE
MOISTURE PLUME WILL CLEAR OFF TO THE NORTH BY EARLY MONDAY AFTERNOON
BUT WITH CONTINUED UNSTABLE CONDITIONS, EXPECT THAT SOME
THUNDERSTORMS ACTIVITY IN THE MOUNTAINS WILL REDEVELOP AND CONTINUE
INTO THE EVENING BEFORE ENDING. MOST LOCATIONS WILL HAVE A CHANCE OF
THUNDERSTORMS AT TIMES SUNDAY NIGHT AND MONDAY MORNING THOUGH THE
COLUMBIA BASIN WILL REMAIN AT A SLIGHT CHANCE OF THUNDERSTORMS. THE
STORMS WILL BE HIGH BASED AND WHILE SOME COULD BECOME STRONG, THEY
ARE NOT EXPECTED TO REACH SEVERE LEVELS. GUSTY WINDS WILL BE
POSSIBLE AS WILL SMALL HAIL. MUCH OF THE RAIN FALLING OUT OF THE
STORMS WILL EVAPORATE AS IT PASSES THROUGH THE DRY ATMOSPHERE BELOW
IT. THEY WILL NOT BE COMPLETELY DRY BUT RAIN FROM THEM WILL BE
MODEST. COMBINED WITH THE DRY CONDITIONS AND THE EXPECTED FREQUENT
LIGHTNING, CONDITIONS WILL BE RIPE FOR FIRE STARTS. A RED FLAG
WARNING HAS BEEN ISSUED FOR THE ENTIRE AREA FROM SUNDAY MORNING
THROUGH MONDAY EVENING. SEE PRODUCT PDXRFWPDT FOR MORE DETAILS.
MONDAY NIGHT THROUGH TUESDAY MORNING LOOKS QUIET WITH MOSTLY CLEAR
SKIES BUT IN THE AFTERNOON, UNSTABLE CONDITIONS RETURN OVER THE
MOUNTAINS AND MOST MODELS SHOW SOME MID LEVEL MOISTURE AVAILABLE.
THUS, HAVE KEPT A SLIGHT CHANCE OF THUNDERSTORMS OVER THE EASTERN
MOUNTAINS AND ALONG THE CASCADE CREST. DO NOT SEE ANY SIGNIFICANT
DISTURBANCES TO AID THUNDERSTORM DEVELOPMENT BUT COULD NOT RULE OUT
A FEW STORMS DEVELOPING JUST FROM THE INSTABILITY. ANY STORMS THAT
DEVELOP TUESDAY WILL ALSO HAVE LITTLE IN THE WAY OF RAIN EXCEPT
IMMEDIATELY UNDER THE CELL. MONDAY AND TUESDAY WILL SEE TEMPERATURES
DROP A DEGREE OR TWO EACH DAY BUT THEY WILL REMAIN SEVERAL DEGREES
ABOVE NORMAL. OVERNIGHT LOWS SUNDAY NIGHT WILL BE IN THE 60S AND
LOWER 70S WITH 50S IN THE MOUNTAINS THEN DROP A COUPLE OF DEGREES
MONDAY NIGHT. WINDS WILL BE FAIRLY LIGHT THROUGH THE PERIOD THOUGH
THE COLUMBIA GORGE AND KITTITAS VALLEY WILL REACH 10 TO 20 MPH
MONDAY AFTERNOON. PERRY
.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...THERE WILL BE A SLIGHT
CHANCE OF NOCTURNAL THUNDERSTORMS OVER THE BLUE MOUNTAINS TUESDAY
NIGHT WITH A SLIGHT CHANCE OF THUNDERSTORMS OVER THE NORTHERN BLUE
MOUNTAINS DURING THE DAY ON WEDNESDAY. OTHERWISE, A DRY SOUTHWEST
FLOW ALOFT WILL PREVAIL OVER THE INTERIOR PACIFIC NORTHWEST THROUGH
SATURDAY. POLAN
&&
.AVIATION...00Z TAFS...VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24
HOURS. AS FOR SKY COVER, CLEAR SKIES WILL PERSIST FOR 6-9 HOURS.
THEN SCATTERED HIGH CLOUDS WITH BASES 20000-25000 FEET AGL WILL MOVE
NORTH INTO CENTRAL OREGON OVERNIGHT AND THEN SPREAD TO NE OREGON AND
EXTREME SE WASHINGTON BY LATE SUNDAY MORNING. CLOUDS BASES AT KBDN
AND KRDM WILL LOWER TO AROUND 15000 FT AGL AFTER 22Z ON SUNDAY
AFTERNOON AS SCATTERED CUMULUS BUILDUPS AND A FEW CUMULONIMBUS
CLOUDS DEVELOP LATE SUNDAY AFTERNOON IMMEDIATELY SOUTH OF KBDN. THE
THUNDERSTORMS WILL MOVE TO VICINITY OF KBDN AND KRDM BETWEEN
06/00Z-02Z. THE WINDS WILL BE LESS THAN 10 KTS THROUGH THE PERIOD.
POLAN
&&
.FIRE WEATHER...FIRE WEATHER WATCHES HAVE BEEN UPGRADED TO RED FLAG
WARNINGS WITH THE AFTERNOON FORECAST PACKAGE. UPPER LEVEL TROUGH TO
MOVE THROUGH SUNDAY AFTERNOON INTO SUNDAY NIGHT WITH SCATTERED
THUNDERSTORMS. MORNING SOUNDINGS IN VICINITY OF MONSOON OVER
CALIFORNIA AND NEVADA SHOWED MOISTURE WAS AT 15-20K FEET SO HIGH
BASED THUNDERSTORMS WITH MINIMAL RAINFALL ARE EXPECTED. IN ADDITION
TO THE STORMS HIGH TEMPERATURES SUNDAY WILL BE IN THE 90S WITH RH
VALUES 10-20 PERCENT. ADDITIONAL STORMS COULD DEVELOP ON MONDAY AS
AIRMASS REMAINS UNSTABLE. 94
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 59 100 65 98 / 0 10 20 30
ALW 64 98 70 97 / 0 10 20 30
PSC 61 101 68 100 / 0 10 20 20
YKM 62 98 68 97 / 0 10 20 30
HRI 59 100 67 98 / 0 10 20 20
ELN 59 100 65 96 / 0 10 10 30
RDM 55 96 57 92 / 0 20 30 20
LGD 52 93 59 92 / 0 10 20 30
GCD 55 95 59 93 / 0 10 30 20
DLS 64 98 69 94 / 0 10 30 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM 11 PM SUNDAY TO 11 PM PDT MONDAY
ORZ041-044-049-050-502-507-508.
RED FLAG WARNING FROM 11 AM SUNDAY TO 11 PM PDT MONDAY
ORZ042-503-505-506-509.
WA...RED FLAG WARNING FROM 11 PM SUNDAY TO 11 PM PDT MONDAY
WAZ024-026>030-520-521.
&&
THREAT INDEX
SUNDAY : YELLOW
MONDAY : YELLOW
TUESDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
83/99/99/94Hazardous weather outlook, Aug 4, 5:00 AM PST, 13 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
600 AM PDT SAT AUG 4 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
051230-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
600 AM PDT SAT AUG 4 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
DRY CONDITIONS AND WARM TEMPERATURES WILL CONTINUE TODAY AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
FIRE WEATHER WATCH SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
CONTACT YOUR LOCAL FOREST OR LAND MANAGEMENT AGENCY FOR
CURRENT FIRE DANGER CONDITIONS IN YOUR AREA.
THUNDERSTORMS SUNDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
FIRE WEATHER WATCH MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
THUNDERSTORMS MONDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, GRANDE RONDE VALLEY, WALLOWA COUNTY,
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON, NORTHERN
BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON, JOHN DAY
BASIN, OCHOCO-JOHN DAY HIGHLANDS
A DISTURBANCE WILL MOVE INTO CENTRAL OREGON AND THE SURROUNDING AREA
SUNDAY AFTERNOON. THIS WILL COMBINE WITH DAYTIME HEATING AND
MOISTURE TO PRODUCE SOME THUNDERSTORMS ACROSS THIS AREA. THE
DISTURBANCE ALONG WITH THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
MOVE INTO NORTH CENTRAL OREGON AND THE SOUTHERN BLUE MOUNTAINS
OVERNIGHT. THUNDERSTORMS THAT DEVELOP SHOULD BE OF THE DRY NATURE
AND THE LIGHTNING COULD CREATE EXTREME FIRE WEATHER CONDITIONS.
THEREFORE FIRE WEATHER WATCHES HAVE BEEN ISSUED ACROSS PORTIONS OF
THE AREA SUNDAY AFTERNOON AND INTO MONDAY. ADDITIONAL INFORMATION
CAN BE FOUND UNDER THE PRODUCT HEADER...PDXRFWPDT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.